Alert archive / Texas / Wind Advisories in 2006
Wind Advisory 13, NWS San Angelo, TX
NWS San Angelo, TX issued this wind advisory at Dec 20, 2006, 12:09 PM CST for 15 counties in Texas. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Dec 20, 2006, 12:09 PM CST (18:09 UTC)
- Expired
- Dec 20, 2006, 5:00 PM CST
- In force
- 5 hr
- Issued by
- NWS San Angelo, TX
Counties Callahan County, TX, Coke County, TX, Coleman County, TX, Concho County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, Nolan County, TX, Runnels County, TX, Shackelford County, TX, Sterling County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 6.2 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1570 m above ground
- 0-6 km bulk shear
- 95 kt
- 0-1 km storm-relative helicity
- -290 m²/s²
- 0-3 km storm-relative helicity
- -200 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KSJT 201809 NPWSJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 1209 PM CST WED DEC 20 2006 ...STRONG WINDS ACROSS WEST CENTRAL TEXAS THIS AFTERNOON.. .THE PASSAGE OF A POTENT UPPER LEVEL STORM SYSTEM ACROSS THE PANHANDLE THIS AFTERNOON WILL COMBINE WITH A STRONG PRESSURE GRADIENT TO PRODUCE WEST AND SOUTHWEST WINDS GUSTING TO NEAR 45 MPH. TXZ049-054-064>066-071>073-098-099-113-114-127-128-139-202300- /O.NEW.KSJT.WI.Y.0013.061220T1809Z-061220T2300Z/ FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-HASKELL- THROCKMORTON-JONES-SHACKELFORD-TAYLOR-CALLAHAN-COLEMAN- INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER... STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS... MERTZON...SAN ANGELO...EDEN...HASKELL...THROCKMORTON...WOODSON... STAMFORD...ANSON...HAMLIN...ALBANY...ABILENE...CLYDE...BAIRD... CROSS PLAINS...COLEMAN 1209 PM CST WED DEC 20 2006 ...WIND ADVISORY IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. WEST AND SOUTHWEST WINDS OF 25 TO 35 MPH WILL GUST TO NEAR 45 MPH ACROSS THE BIG COUNTRY AND THE CONCHO VALLEY THIS AFTERNOON. THESE WINDS WILL BEGIN TO QUICKLY SUBSIDE LATE THIS AFTERNOON...AND ESPECIALLY AFTER SUNSET. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CHOPPY WATER WILL ALSO BE LIKELY ON AREA LAKES. USE CAUTION THIS AFTERNOON. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this wind advisory went out at Dec 20, 11:39 AM CST, 30 minutes earlier.
Area forecast discussion, Dec 20, 11:39 AM CST, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 1139 AM CST WED DEC 20 2006 .UPDATE... VFR CONDITIONS TO CONTINUE ACROSS WEST CENTRAL TEXAS THROUGH THE PERIOD. STRONG SUBSIDENCE ON THE SOUTH SIDE OF THE UPPER LOW HAS PUSHED STRONG WINDS TO THE SURFACE...GUSTING TO 34 KNOTS...AT THIS HOUR. WEST WIND SHOULD REMAIN STRONG AND GUSTY FOR THE NEXT FEW HOURS...BEFORE WEAKENING RAPIDLY CLOSE TO SUNSET. && .PREV DISCUSSION... /ISSUED 1010 AM CST WED DEC 20 2006/ PREV DISCUSSION... JUST A QUICK UPDATE TO ACCOUNT FOR CURRENT TRENDS. STILL SEEING A FEW SHOWERS ACROSS PORTIONS OF THE HEARTLAND...SO LEFT SOME SMALL POPS IN THERE FOR THE NEXT FEW HOURS. OTHERWISE...REMOVED POPS. UPDATED FORECASTS TO HIT THE CLEARING LINE...WHICH STRETCHES FROM ABOUT ABILENE TO SAN ANGELO AT 16Z...AND PROJECTED IT TO CONTINUE TO TREK EAST THROUGH THE REMAINDER OF THE MORNING. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 62 35 59 30 / 10 0 0 0 SAN ANGELO 62 35 61 30 / 10 0 0 0 JUNCTION 64 35 64 32 / 10 10 10 10 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 07
Hazardous weather outlook, Dec 20, 5:44 AM CST, 6 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE SAN ANGELO TX 544 AM CST WED DEC 20 2006 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-211145- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 544 AM CST WED DEC 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT GUSTY WEST TO SOUTHWEST WINDS WILL DEVELOP THIS MORNING AND CONTINUE THIS AFTERNOON...IN ASSOCIATION WITH A STORM SYSTEM WHICH WILL MOVE FROM NEW MEXICO INTO THE TEXAS AND OKLAHOMA PANHANDLES. WINDS MAY GUST AS HIGH AS 35 MPH AT TIMES ACROSS THE BIG COUNTRY AND CONCHO VALLEY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE NEXT POTENT STORM SYSTEM IS FORECAST TO DROP INTO THE SOUTHWESTERN STATES LATE THIS WEEK...AND THEN MOVE EAST INTO TEXAS OVER THE WEEKEND. THIS SYSTEM WILL BRING MOISTURE THE AREA AND COLDER AIR WILL BE IN PLACE. TEMPERATURES MAY BE COLD ENOUGH TO ALLOW FOR A COLD RAIN TO CHANGE TO WET SNOW BY LATE SATURDAY AFTERNOON OR NIGHT. THERE REMAINS CONSIDERABLE UNCERTAINTY WITH THE EXACT TRACK OF THIS SYSTEM...AND A FEW DEGREES DIFFERENCE IN TEMPERATURE COULD DETERMINE WHETHER MORE OF THE PRECIPITATION WILL FALL AS RAIN OR SNOW. RESIDENTS OF WEST CENTRAL TEXAS AND PEOPLE WITH REGIONAL TRAVEL PLANS ARE ENCOURAGED TO CHECK THE LATEST FORECASTS AND INFORMATION ON THIS NEXT DEVELOPING WEATHER SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 19, 6:16 PM CST | Dense Fog Advisory | SJT | Brown, Callahan, Coke, Coleman, Concho, Fisher and 12 more | 6 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.